Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Experiencing tingling sensation on upper lip. Taking lipitor, aspirin. Do I need an MRI?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 3023 Questions
I am a nurse. I am 60 yrs old..I am experiencing upper left tingling sensation ABOVE my upper lip..the lip itself does NOT feel this way, just the skin above lip from corner of lip to top one inch of upper above lip. This sensation has been daily, off and on, for the past three weeks. No other parenthesis on left or right side of the body. No pain associated with the upper lip paresthesia. I take Lipitor, 81mg aspirin, multivitamin, 2000mg of vit. D daily. Bloodwork is all normal as of XXXXXXX 2013. I have a physician husband (surgeon) and two kids graduating medical lots of off-handed comments from them...such as XXXXXXX t worry, or you could get an MRI..So, should I get an. MRI, see a neurologist...I did have a normal MRI in 2008 did read normal but with a with a small capillary telangiectasia but within rt pons on the rt. I did get the shingles vaccine in XXXXXXX Please advise re: lt-sided upper lip area tingles lasting about three weeks, no other facial symptoms...
My question is:what is the differential diagnoses with this and do I need an MRI, or do I need to have an evaluation? I am in no pain...this is just unusual and has lasted three weeks
Posted Fri, 26 Apr 2013 in Brain and Spine
Answered by Dr. Luchuo Engelbert Bain 4 hours later
Hi and thanks for the query,
From what you present, it should not be, in my humble opinion something that serious to deserve an MRI. Considering focal neurological signs and symptoms were associated, or paraesthesias or signs of intracranial hypertension, the MRI would be justified.
I think a proper clinical evaluation around the area where you feel these sensations is the most appropriate. Considering to see a neurologist is very appropriate. Is it something that serious? To me not. I suggest watch yourself carefully for any associated signs or symptoms.
I suggest a serum electrolyte panel ( especially for Calcium and Magnesium).
Wishing you good health.
Thanks and best regards,
Luchuo, MD.
Above answer was peer-reviewed by
Follow-up: Experiencing tingling sensation on upper lip. Taking lipitor, aspirin. Do I need an MRI? 37 minutes later
Thank you for your response. I am wondering if this could be a prodrome related to a cold sore or herpes type skin issue...although I do not get such skin issues on my lip or lip area? It could be,perhaps, but my new question is, would the tingling last three weeks?

(My husband lived in Israel and he still has relatives in Israel...stay well in Israel Dr. Bain)
Answered by Dr. Luchuo Engelbert Bain 6 minutes later
Nice knowing your husband lived in Israel and thanks for the wishes.
I do not think it could be the case. The prodrome would not take that long, without you noticing other clinical signs like fever, muscle pain or fatigue.
Thanks once again and best regards.
Luchuo, MD
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor